MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX-HYBRID TEMPORARY FIXATION PIN LONG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US REFLEX-HYBRID TEMPORARY FIXATION PIN LONG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48510420
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the pin of a reflex hybrid temporary fixation pin broken off of the instrument during cleaning outside of the or.There was no associated procedure with this event, therefore, no adverse consequences to any patients or surgical delays were seen.
 
Additional Manufacturer Narrative
Field d4 has been corrected from '189890' to '180890'.A visual inspection was performed, it was observed that the fixation pin is fractured at the shaft as reported.Device and complaint history records were for this lot were reviewed, no relevant manufacturing issues or similar complaints were identified.This device was manufactured in 2018, over 4 years ago.The reflex-hybrid surgical technique warns users to load the pin into the quick release pin inserter when inserting it.It is advised to place 2 pins diagonally from one another to stabilize the plate however excessive pivoting or angulation on the pin inserter should be avoided.The plausible root cause of the reported event could not be determined conclusively as it is unknow how/when the device fractured.Factors that may have contributed to fracture: normal wear and tear, hard bone quality of the patient, applying too much compressive torque on the inserter, not using the fixation pin inserter, or inserting the pin at an angle outside the specified range could lead to the failure mode of the device.
 
Event or Problem Description

Brand Name
REFLEX-HYBRID TEMPORARY FIXATION PIN LONG
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13869777
Report Number0009617544-2022-00036
Device Sequence Number5295638
Product Code LXH
UDI-Device Identifier07613327270761
UDI-Public07613327270761
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48510420
Device Catalogue Number48510420
Device Lot Number180890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown